We are 157,787 members in 80 forums discussing 124,846 topics.

Help with Abbreviations

All TopicsForum: Hormonal Therapy - Before, During and After → Topic: ER+ taking tamox, Estroven???

Topic: ER+ taking tamox, Estroven???

Forum: Hormonal Therapy - Before, During and After — Risks and benefits, side effects, and costs of anti-estrogen medications.

Posted on: Oct 12, 2009 11:47AM

mymountain wrote:

I'm at the end of my rope with the hot flashes and meno symptoms.  I'm ER+ (90%) PR- and taking tamoxafin for almost a year.  Is the OTC supplement, Estroven safe to take?  It has black cohosh and isoflavones with some other vitamins and herbs.  Is this a big NO?  I'm getting desperate

MM

Log in to post a reply

Posts 1 - 3 (3 total)

Log in to post a reply

Oct 12, 2009 01:39PM kk69Z wrote:

I took the generic of extroven for about 6 months about 5 years ago. I was diagnosed 04/08 ER+/PR+. During the whole cancer testing thing they always asked me if I took any estrogen pills. I told them about the estroven that I had taken. I'm on tamoxifen now going on 15 months and also had hot flashes in the beginning. I asked about the estroven and they said not to take it. My radiologist told me to take vitamin E for hot flashes. I took them and my hot flashes really subsided. I really only had them about 2 months so whether they just went away or the vitamin E helped I don't know. Check with your doctor to see if you can take them. Hopefully they won't interact with any other pills your on. Also my hot flashes weren't like I had them when I was 43 and had hysterectomy. Those were kind of like "woosh" from waist to head hot. What I get now just kind of makes me warm all over and then it goes away after about 1-2 minutes. I can tolerate how these are now and it only happens maybe 5-6 times a day. And luckily not at night when I'm sleeping. Hope this helps.

Log in to post a reply

Oct 13, 2009 05:06PM mymountain wrote:

Thank you kk.  I'll try the vit E.  Don't see the onc till next month, but right now i'm willing to try almost anything

MM

dx5/08 ILC 1cm/dcis in margins stage l grade ll 0/3 nodes er+pr- her2-,mast/diep recon
Log in to post a reply

Oct 13, 2009 07:18PM RoxanneC wrote:

Hi,

Was just reading this thread and what a coincinence. I was on tamoxifen for 3 years, then had a totol hysterectomy in July, am now taking arimidex. I had a 6 month check up with my onc today and she was asking me about hot flashes, and if I had night sweats and had to get up and change my jammies. I told her no, that I have had  very few hot flashes, nothing unbearable, and not many night sweats. The night sweats are hardly noticable. She seemed somewhat amazed by that. I was just thinking that I must be lucky, but...I have been taking 400 IU Vitamin E a day, for nearly 10 years now. So maybe that's what is keeping my hotflashes and night sweats at bay!

Good luck and hope it does the same for all of you.

Bless you,

Roxanne

Left mast, no recon. AC x 4, Taxotere x 4. 33 rads. 1 year herceptin. Tamoxifen since 07'.Total hysterectomy 8/1/09. Switched to Arimidex 9/17/09. Started Zometa 10/09. Ended Zometa 2011, it did it's job :-) Dx 3/26/2006, IDC, 2cm, Stage IIB, Grade 2, 3/12 nodes, ER+/PR-, HER2+ Hormonal Therapy Arimidex (chemical name: anastrozole, class: aromatase inhibitor) Surgery 04/03/2006 Mastectomy of one or both breasts: Mastectomy of my left breast; Lymph node removal (also called dissection): Lymph node removal (also called dissection) on my left side ; Reconstruction of my left breast: Tissue expander placement Targeted Therapy 03/01/2007 Herceptin (chemical name: trastuzumab) Radiation Therapy 09/05/2007 Partial-breast radiation: 3-D conformal external beam radiation (also called 3DCRT) Chemotherapy 04/26/2006 Adriamycin (chemical name: doxorubicin), Cytoxan (chemical name: cyclophosphamide), Taxol (chemical name: paclitaxel), Taxotere (chemical name: docetaxel)